Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 92, NWS Eureka, CA

November 9, 2018

NWS Eureka, CA issued this small craft advisory at Nov 9, 2018, 2:51 PM PST. It took effect at Nov 10, 2018, 3:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2018, 2:51 PM PST (22:51 UTC)
In effect from
Nov 10, 2018, 3:00 AM PST
Expired
Nov 11, 2018, 3:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

579 
WHUS76 KEKA 092251
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
251 PM PST Fri Nov 9 2018

PZZ475-100700-
/O.NEW.KEKA.SC.Y.0092.181110T1100Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
251 PM PST Fri Nov 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST
SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 3 AM Saturday to 3 AM PST
Sunday. 

* WINDS... North 15 to 25 kt with gusts to 30 kt build late
  tonight into tomorrow morning. These are expected to hold
  strength through late tomorrow night.

* WAVES/SEAS... Steep, short period wind waves quickly build with
  the winds and dominate with maximum heights of 10-12 ft at 8 
  seconds beginning early tomorrow morning.
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-100700-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
251 PM PST Fri Nov 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 15 to 25 kt will diminish slightly tonight 
  before quickly increasing again on Friday. Strong to near gale 
  winds are expected for the weekend. 

* SEAS...North 8 feet at 8 seconds building to 11 feet at 9 
  seconds on by Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
915 
WHUS76 KEKA 100457
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
857 PM PST Fri Nov 9 2018

PZZ470-101300-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
857 PM PST Fri Nov 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 20 to 30 kt with gusts to 36 kt.
  

* SEAS...North 9 to 12 feet at 9 seconds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-101300-
/O.CON.KEKA.SC.Y.0092.181110T1100Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
857 PM PST Fri Nov 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
3 AM PST SUNDAY...

* WINDS... North 15 to 25 kt. 

* WAVES/SEAS...7 to 12 ft at around 8 seconds. Largest waves
  confined to the northwest portion of the zone.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
487 
WHUS76 KEKA 101052
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
252 AM PST Sat Nov 10 2018

PZZ470-101900-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
252 AM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 20 to 30 kt with gusts to 36 kt.

* SEAS...North 9 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-101900-
/O.CON.KEKA.SC.Y.0092.181110T1100Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
252 AM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS... North 15 to 25 kt.

* WAVES/SEAS...7 to 12 ft at around 8 seconds. Largest waves 
  confined to the northwest portion of the zone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
196 
WHUS76 KEKA 101646
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
846 AM PST Sat Nov 10 2018

PZZ470-110100-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
846 AM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 20 to 30 kt with gusts around 35 kt.

* SEAS...North 9 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-110100-
/O.CON.KEKA.SC.Y.0092.000000T0000Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
846 AM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS... North 15 to 25 kt.

* WAVES/SEAS...7 to 12 ft at around 8 seconds. Largest waves 
  confined to the northwest portion of the zone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
990 
WHUS76 KEKA 102241
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
241 PM PST Sat Nov 10 2018

PZZ470-110645-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
241 PM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 20 to 30 kt with possible gusts around 35 kt.

* SEAS...North 10 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-110645-
/O.CON.KEKA.SC.Y.0092.000000T0000Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
241 PM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS... North 15 to 25 kt.

* WAVES/SEAS...8 to 10 ft at around 8 seconds. Largest waves 
  confined to the northwest portion of the zone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
901 
WHUS76 KEKA 110448
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
848 PM PST Sat Nov 10 2018

PZZ470-111100-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-181111T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
848 PM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS...North 15 to 25 kt with possible gusts around 30 kt.

* SEAS...North 9 to 11 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-111100-
/O.CON.KEKA.SC.Y.0092.000000T0000Z-181111T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
848 PM PST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS... North 10 to 20 kt.

* WAVES/SEAS...8 to 10 ft at around 9 seconds. Largest waves 
  confined to the northwest portion of the zone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 4:26 AM PST, 10 hours 25 minutes earlier.

Area forecast discussion, Nov 9, 4:26 AM PST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
426 AM PST Fri Nov 9 2018

.SYNOPSIS...Mild afternoons, chilly nights, and very dry
conditions will continue through the weekend and into next week.

&&

.DISCUSSION...An exceptionally dry airmass was observed Friday
morning as pronounced upper-level subsidence spread south across
CA with a progressive shortwave trough. In addition, with the
exception of a few exposed ridgetops, east-northeast winds have
relaxed significantly. Meanwhile, interior valleys have decoupled
from the moderate east-northeast winds aloft, and clear skies are
aiding in strong radiational cooling. Freezing temperatures have
developed as a result from roughly Ukiah north to Willits and
farther north across portions of interior Humboldt and Trinity
Counties. Low temperatures will gradually moderate across the
region during the next couple of days. However, areas of
localized frost and/or freezing temperatures will be likely for
colder interior valleys through the weekend.

Otherwise, thick smoke over southern Mendocino County was
emanating from a wildfire in Butte County. HRRR model guidance
indicates the smoke will linger across the southern half of
Mendocino County through this afternoon, and then exit the area
tonight with the development of strengthening northerly flow
aloft.

Going into early next week...an upper ridge currently positioned
offshore is forecast to move east across the coast by Monday, and
then give way to a more zonal westerly flow regime going into
Wednesday. Mid and high level cloud cover will likely increase as
a result, but precipitation chances appear minimal. A dissipating
frontal boundary may yield a low chance of rain near coastal Del
Norte County Tuesday night...otherwise, the forecast remains dry
during the next seven days.

&&

.AVIATION...Despite the offshore flow providing vfr conditions to
most sites including the coast...smoke from the Camp Fire near
Chico continues to hamper kuki and and sites in between. Ukiah
valley has dropped visibility down to under 2 miles while cigs
hover near 2800ft. Expect the smoke to hang around through the
morning hours before possible moving south of KUKI has winds
become a little more northerly instead of out of the east.
Elsewhere vfr conditions should continue through the next taf
cycle.

&&

.MARINE...Gusty north winds will continue to move offshore and
weaken bringing an end to the sca conditions over the Southern
Offshore waters. Nonetheless some gusty conditions may linger far
offshore directly west of Cape Mendocino today along with steep
wind waves persisting farther offshore with maximum heights of 9
to 12 ft at 9 seconds. Seas will subside with the weakening winds.
Model guidance shows another shortwave trough affecting the
region beginning this evening, potentially re-enforcing the gusty
north winds and hazardous seas into the weekend across the
offshore waters. A mid to longer period swell may impact the
waters toward mid week next week along with an accompanying
sneaker wave threat.

&&

.FIRE WEATHER...Incredible dryness has been observed across the
region Thursday into Friday morning...characterized by near
record low PW values (for early November), afternoon RH values in
the single digits, and overnight RH recovery at ridgetop level in
the teens and 20s (reference the latest KOAK and KMFR RAOBs).
Despite the dry atmosphere, critical fire weather conditions have
generally subsided due to weakening east-northeast winds.
However, another upper impulse is forecast to move south along the
eastern periphery of a NERN PAC ridge during Saturday night.
Northerly to easterly winds will subsequently strengthen in the
wake of the impulse, with the strongest winds concentrated over
the Central Valley and Bay Area. Nevertheless, locally gusty winds
will also be possible across the exposed ridges of NWRN CA. Thus,
elevated to locally critical fire weather conditions are expected
Saturday night into Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ102>106-109-
     110-112-113.

     Freeze Warning until 9 AM PST this morning for CAZ102>106-109-
     110-112-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     3 AM PST Sunday for PZZ470.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 9, 1:13 PM PST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
113 PM PST Fri Nov 9 2018

CAZ112-113-102115-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
113 PM PST Fri Nov 9 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
SATURDAY...
...RED FLAG WARNING IN EFFECT FROM 5 PM SATURDAY TO 8 AM
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is in effect late tonight and early Saturday
morning. Normally colder areas may reach freezing toward
daybreak.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Red Flag Warning is in effect from late Saturday afternoon through
early Monday morning for gusty easterly winds and dry conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-110-102115-
Coastal Del Norte-Northwestern Mendocino Interior-
113 PM PST Fri Nov 9 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105-102115-
Del Norte Interior-Northern Humboldt Interior-
113 PM PST Fri Nov 9 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is in effect late tonight and early Saturday
morning. Normally colder areas may reach freezing toward
daybreak.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Fire Weather Watch is in effect from late Saturday afternoon
through early Monday morning for gusty easterly winds and dry
conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-108-111-102115-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
113 PM PST Fri Nov 9 2018

...RED FLAG WARNING IN EFFECT FROM 5 PM SATURDAY TO 8 AM MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Red Flag Warning is in effect from late Saturday afternoon through
early Monday morning for gusty easterly winds and dry conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ103-104-106-109-102115-
Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
113 PM PST Fri Nov 9 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
SATURDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is in effect late tonight and early Saturday
morning. Normally colder areas may reach freezing toward
daybreak.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 12:46 PM PSTFire Weather WatchEKA14 hr
Nov 9, 12:46 PM PSTRed Flag WarningEKA67 hr
Nov 9, 12:52 PM PSTFrost AdvisoryEKADel Norte, Humboldt, Mendocino20 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.